• shareIcon

5 Changes that happen inside your body when you go off the pill

Going off the pills tends to affect most women. If you are also using the pill as a potent birth control method, take a look at these common effects of stopping the pills.

Women's Health By Meenakshi Chaudhary / Oct 01, 2015

You may experience heavier periods and cramps

Most women use pills to prevent PMS. So, if you had a tough time dealing with unbearable cramps and heavier periods before the pills, we bet you will get those back once you stop taking them. According to experts, these pills contain high levels of progesterone and estrogen that inhibit the body from ovulating, causing pain and discomfort around the time of the month.

You may experience weight loss

Science has shown that most women experience change in weight while they are on pills. While some women lose weight, others gain and some others stay the same. Reasons for weight gain could be many including hormonal changes, diet or water retention, etc. Some women may also lose a few pounds when they go off the pills.

Your breasts may reduce a little bit

Progesterone and estrogen in pills may increase breast size in some women, though they will shrink back to their original size once you stop taking birth control pills. So, don't panic if you notice such changes while taking pills. However, keep your doctor posted about every change.

Your body will produce more discharge

As you know the pill is supposed to suppress body’s ability to ovulate, you will thus produce less vaginal secretion. When a woman ovulates, her body produces more discharge as it is a natural way of facilitating pregnancy. You will experience more moisture after you are off the pill.

Your sex drive may improve

Many women experience lack of sex drive while taking pills. It may also have the opposite effect; some women may experience an increase in their libido and thus, also their sex drive. Whatever the case is, it happens because of hormonal changes. Taking pills may increase or decrease testosterone levels in some women, thus affecting their sex drives. The change may disappear soon after you go off the pills. Image Source: Getty

Disclaimer

All possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; however Onlymyhealth.com does not take any liability for the same. Using any information provided by the website is solely at the viewers’ discretion. In case of any medical exigencies/ persistent health issues, we advise you to seek a qualified medical practitioner before putting to use any advice/tips given by our team or any third party in form of answers/comments on the above mentioned website.

This website uses cookie or similar technologies, to enhance your browsing experience and provide personalised recommendations. By continuing to use our website, you agree to our Privacy Policy and Cookie Policy. OK